Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Soc Integr Oncol. 2008 Summer;6(3):105-9.

Evaluation of active hexose correlated compound hepatic metabolism and potential for drug interactions with chemotherapy agents.

Author information

  • 1Division of Pharmacy, The University of Texas M.D. Anderson Cancer Center, Houston, TX 77230, USA.

Abstract

Active hexose correlated compound (AHCC), a Basidiomycotina extract, is a well-tolerated nutritional supplement with no reported adverse effects. It has demonstrated potential antitumor activity and immune modulator activity. However, there is no current information regarding its metabolism and the potential for drug-drug interactions for AHCC in combination with chemotherapy. The objective of this study was to characterize AHCC hepatic metabolism, specifically involving the potential for drug interactions with selected chemotherapy agents. High-throughput cytochrome P-450 (CYP450) metabolism inhibition experiments were conducted in vitro evaluating CYP450 3A4, 2C8, 2C9, and 2D6 followed by an evaluation of AHCC as a substrate of these same isoenzymes. An ex vivo model of cryopreserved human hepatocytes was used to evaluate the CYP450 metabolism induction potential of AHCC for CYP450 3A4, 2C8/2C9, and 2D6. No inhibition of CYP450 activity was observed in presence of AHCC; however, AHCC was a substrate of CYP450 2D6. The CYP450 induction metabolism assays indicate that AHCC is an inducer of CYP450 2D6. AHCC does have the potential for drug-drug interactions involving CYP450 2D6, such as doxorubicin or ondansetron; however, the overall data suggest that AHCC would be safe to administer with most other chemotherapy agents that are not metabolized via the CYP450 2D6 pathway.

PMID:
19087767
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk